Alert archive / Florida / Rip Current Statements in 2022

Rip Current Statement 21, NWS Miami, FL

May 21, 2022Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this rip current statement at May 21, 2022, 3:21 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 65 hr.

The area

The counties it named.

The facts

Issued
May 21, 2022, 3:21 AM EDT (07:21 UTC)
Expired
May 23, 2022, 8:00 PM EDT
In force
65 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2022-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2022-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
477 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
848 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted.

079 
WHUS42 KMFL 210721
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
321 AM EDT Sat May 21 2022

FLZ168-172-173-220900-
/O.NEW.KMFL.RP.S.0021.220521T0721Z-220523T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
321 AM EDT Sat May 21 2022

...HIGH RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- 
  Dade Counties.

* WHEN...Through Sunday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
3 follow-up statements
270 
WHUS42 KMFL 211856
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
256 PM EDT Sat May 21 2022

FLZ168-172-173-221200-
/O.CON.KMFL.RP.S.0021.000000T0000Z-220523T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
256 PM EDT Sat May 21 2022

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- 
  Dade Counties.

* WHEN...Through Sunday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
617 
WHUS42 KMFL 220714
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
314 AM EDT Sun May 22 2022

FLZ168-172-173-240000-
/O.EXT.KMFL.RP.S.0021.000000T0000Z-220524T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
314 AM EDT Sun May 22 2022

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- 
  Dade Counties.

* WHEN...Through Monday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
629 
WHUS42 KMFL 230722
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
322 AM EDT Mon May 23 2022

FLZ168-172-173-240000-
/O.CON.KMFL.RP.S.0021.000000T0000Z-220524T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
322 AM EDT Mon May 23 2022

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- 
  Dade Counties.

* WHEN...Through at least this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this rip current statement went out at May 21, 1:29 AM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, May 21, 1:29 AM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Miami FL
129 AM EDT Sat May 21 2022

.AVIATION(06Z TAFS)...
Convection has diminished overnight with some sub-VFR cigs moving
into portions of the east coast. Drier air today will shift the
high TSRA chances north and west with PBI and APF having the
higher chances of impacts. Conditions this afternoon could become
gusty, particularly around convection. Short-fused AMDs may be
necessary.

&&

.PREV DISCUSSION... (Issued 322 PM EDT Fri May 20 2022)

.STRONG TO SEVERE STORMS STILL POSSIBLE THROUGH THIS EVENING...

DISCUSSION...

Short term (This Afternoon through Saturday):

A low level through moving through South Florida this afternoon
will continue to move west-northwest and should be moving away
from South Florida tonight. This low-level trough has brought in
deep tropical moisture to the region early this afternoon allowing
for scattered showers and thunderstorms to develop over the
northern areas of South Florida. Showers and thunderstorms should
also develop over the southern areas through the afternoon hours.
The showers and thunderstorms should slowly dissipate through the
evening hours as the low-level trough moves away from South
Florida. Therefore, will keep the numerous coverage ongoing for
rest of this afternoon before decreasing the coverage through the
evening hours.

The storm prediction Center has put South Florida in Marginal Risk
of Severe Storms this afternoon. The primary impacts from the
strong storms will be gusty winds and heavy rainfall. Cannot rule
out a weak tornado over the region where the sea breezes collide.

For saturday, African Dust over the eastern Caribbean Sea will be
moving west-northwest and working into South Florida. This will
start to limit the coverage of the showers and thunderstorms over
the region for tonight into Saturday. However, there will still be
enough moisture over South Florida to lead to isolated to
scattered showers and thunderstorms The best areas to see the
showers and thunderstorms will be over the east coast metro areas
late tonight into Saturday morning before shifting into the
interior and west coast metro areas in the afternoon and evening
hours.

There could still be a few strong storms over South Florida on
Saturday especially over the interior and west coast metro areas
where the sea breezes collide. The primary impacts will be hail
and gusty winds.

Long term (Sunday through Thursday):

High pressure will strengthen across the area through the weekend
and remain in place through early next week. Winds will prevail
from the SE/E, which will favor diurnal convection over the
afternoon and evening across interior and Lake Okeechobee region
with some of the convection reaching west coast areas as well and
firing along sea-breeze boundaries as it propagates inland during
the day. Rain chances are likely to be around normal even though
pwat values remain above normal on the southern periphery of the
ridge of high pressure through early part of the week. This is
likely due to the ridge putting a cap on things. By mid week, a
few numerical models and ensemble systems hint at the potential
for another surge of deep tropical moisture from the east as a
stronger ridge of high pressure builds into the region. If this
solution were to verify, shower and thunderstorm chances may be a
little more plentiful during mid- week. However given the
uncertainty this far out and the variability from run to run, this
will be monitored as we progress into the extended period.

High temperatures through the extended are forecast in the upper 80s
east coast to lower 90s inland and west. Overnight lows will be
around 70 to lower 70s inland with mid to upper 70s along the coasts
(warmest on east coast).

MARINE...

A moderate southeasterly wind flow will continue across the local
waters throughout the weekend. Numerous showers and thunderstorms
across the Atlantic and Gulf waters this afternoon and evening. Rain
chances will diminish some this weekend becoming more scattered.
Winds and waves will be locally higher in and around showers and
thunderstorms. High pressure builds northeast of the region this
weekend with small craft exercise caution at times through the
weekend across the local waters.

FIRE WEATHER...

Numerous showers and thunderstorms expected across the area today
with activity becoming more scattered by the weekend. Maximum
dispersion values will remain in the fair range at best today
becoming good by tomorrow. Minimum relative humidity values will
remain well above critical levels throughout the forecast period
as wet conditions prevail.

BEACHES...

The risk of rip currents across the Atlantic Coast beaches will
begin to increase for the upcoming weekend and into early next week
as a southeasterly wind flow increases.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            80  89  78  89 /  10  10  10  20
West Kendall     77  89  75  89 /  10  10  10  20
Opa-Locka        78  89  76  89 /  10  10  10  20
Homestead        78  88  76  87 /  20  10  10  20
Fort Lauderdale  79  88  77  87 /  20  10  10  20
N Ft Lauderdale  78  87  76  87 /  10  10  10  20
Pembroke Pines   77  89  76  88 /  20  10  10  20
West Palm Beach  77  88  75  87 /  10  10  10  20
Boca Raton       77  89  76  88 /  10  10  10  20
Naples           76  93  75  93 /  20  20  10  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Aviation...RAG

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, May 20, 10:00 PM EDT, 5 hours 21 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1000 PM EDT Fri May 20 2022

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
212000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1000 PM EDT Fri May 20 2022

...RAIN DECREASING OVERNIGHT ACROSS MUCH OF THE AREA...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Rip currents: The risk of rip currents remains moderate across the
Atlantic beaches today.

Thunderstorms: Showers and thunderstorms will continue to decrease
this evening across much of mainland South Florida.

Waterspouts: There is a limited risk of isolated waterspout activity
to continue tonight with any lingering storms particularly across the
Gulf waters.

Flooding: Potential for localized flooding tonight will also continue
to decrease as showers and thunderstorms abate.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

There will be a chance of mainly afternoon/evening showers and
storms through the period. Main concern will be strong gusty winds,
brief periods of heavy rainfall and occasional to frequent lightning
strikes.

The rip current risk will become high along the Atlantic beach this
weekend and through much of next week. Swim only at guarded beaches
and heed the advise of the beach patrol.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Local storm report, May 20, 9:57 PM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIAMI FL
957 PM EDT FRI MAY 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 AM     MARINE TSTM WIND 5 SSE MIAMI BEACH       25.75N 80.10W
05/20/2022  M60 MPH          AMZ651             FL   MESONET

            MESONET STATION XGVT GOVERNMENT CUT REPORTED
            A 60 MPH/52 KT WIND GUST AT 2:11 AM FROM
            MARINE THUNDERSTORMS. STATION ELEVATION: 75
            FT.

0226 AM     MARINE TSTM WIND 2 E DANIA BEACH         26.06N 80.11W
05/20/2022  M43 MPH          AMZ651             FL   MESONET

            MESONET STATION XDAN DANIA PIER REPORTED A
            43 MPH/37 KT WIND GUST AT 2:26 AM FROM
            MARINE THUNDERSTORMS. STATION ELEVATION: 30
            FT.

0351 PM     MARINE TSTM WIND 2 E DANIA BEACH         26.06N 80.11W
05/20/2022  M40 MPH          AMZ651             FL   MESONET

            MESONET STATION XDAN DANIA PIER REPORTED A
            WIND GUST OF 40MPH (35 KNOTS) AT 3:51PM AS A
            STRONG THUNDERSTORM MOVED ONSHORE. SITE
            ELEVATION IS 30 FEET.

0400 PM     WATER SPOUT      3 ENE MIAMI BEACH       25.83N 80.09W
05/20/2022                   AMZ651             FL   PUBLIC

            PUBLIC REPORTS WATERSPOUT 1 MILE EAST OF
            MIAMI BEACH. SPECIFIC LOCATION DETERMINED
            VIA RADAR.

0500 PM     MARINE TSTM WIND 3 ENE DANIA BEACH       26.08N 80.10W
05/20/2022  M40 MPH          AMZ651             FL   MESONET

            MESONET STATION PEGF1 2 NE DANIA BEACH
            REPORTED A WIND GUST OF 40MPH (35 KNOTS) AT
            5:00PM AS A STRONG THUNDERSTORM MOVED
            THROUGH THE AREA. SITE ELEVATION IS 30 FEET.

0211 AM     MARINE TSTM WIND 3 SSW MIAMI BEACH       25.77N 80.15W
05/20/2022  M46 MPH          AMZ630             FL   MESONET

            MESONET STATION XBBH DODGE ISLAND REPORTED A
            46 MPH/40 KT WIND GUST AT 2:11 AM FROM
            MARINE THUNDERSTORMS. STATION ELEVATION: 41
            FT.

0321 AM     MARINE TSTM WIND 3 SW KEY BISCAYNE       25.66N 80.19W
05/20/2022  M55 MPH          AMZ630             FL   MESONET

            MESONET STATION XKBS BISCAYNE BAY LIGHT 20
            REPORTED A 55 MPH/48 KT WIND GUST AT 3:21 AM
            FROM A MARINE THUNDERSTORM. STATION
            ELEVATION: 20 FT.

1112 AM     MARINE TSTM WIND 1 SW NAPLES             26.13N 81.81W
05/20/2022  M51 MPH          GMZ656             FL   C-MAN STATION

            A MARINE THUNDERSTORM WIND GUST OF 51 MPH /
            44 KNOTS WAS RECORDED BY THE C-MAN STATION
            NPSF1.

1146 AM     FUNNEL CLOUD     2 NNW BOCA RATON        26.38N 80.11W
05/20/2022                   PALM BEACH         FL   BROADCAST MEDIA

            MULTIPLE MEDIA SOURCES RELAYING PHOTOS AND
            REPORTS OF FUNNEL CLOUD NEAR I-95 NORTH OF
            DEERFIELD BEACH.

1152 AM     FUNNEL CLOUD     3 S DELRAY BEACH        26.42N 80.09W
05/20/2022                   PALM BEACH         FL   TRAINED SPOTTER

            TWO TRAINED SPOTTERS REPORTED A FUNNEL CLOUD
            IN THE VICINITY OF EAST BOCA AND NEAR
            CONGRESS ROAD. TIME AND LOCATION ESTIMATED
            BY RADAR AND TELEPHONE REPORTS.

0235 PM     FLASH FLOOD      1 ESE BOCA RATON        26.36N 80.09W
05/20/2022                   PALM BEACH         FL   EMERGENCY MNGR

            REPORTS OF SIGNIFICANT FLOODING IN THE NW 2
            AVENUE AND DIXIE HIGHWAY CORRIDORS OF BOCA
            RATON FROM NW 20 STREET TO PALMETTO PARK
            ROAD. WATER ENTERED THE PUBLIC LIBRARY AS
            WELL AS CITY HALL AND A FEW BUSINESSES. NW 8
            STREET JUST EAST OF NW 2 AVENUE HAD WATER AT
            LEAST 1 FOOT DEEP COVERING THE ROADWAY, AND
            SIDE STREETS IN THE AREA ARE IMPASSABLE.
            RAINFALL AMOUNTS IN THE IMMEDIATE AREA WERE
            AS HIGH AS 8 INCHES IN JUST OVER 3 HOURS.

0433 PM     FLOOD            2 SE BOCA RATON         26.34N 80.08W
05/20/2022                   PALM BEACH         FL   PUBLIC

            BROADCAST MEDIA REPORTS STREET FLOODING NEAR
            THE CAMINO REAL BRIDGE AT THE ROUNDABOUT
            BETWEEN E CAMINO REAL AND ROYAL PALM WAY IN
            BOCA RATON. FOOTAGE DEPICTS SEVERAL INCHES
            OF WATER ON THE ROADWAYS WITH WATER OVER THE
            CURB. TIME IS ESTIMATED VIA SOCIAL MEDIA.

0445 PM     FLOOD            BOCA RATON              26.36N 80.10W
05/20/2022                   PALM BEACH         FL   DEPT OF HIGHWAYS

            CLOSED DUE TO FLOODING ON FEDERAL HWY (US-1)
            SB AT NORTHEAST 28TH STREET AND NE 20TH
            ST/NE 5TH AVE IN BOCA RATON. REPORTED BY
            BOCA RATON POLICE DEPT.

0159 AM     MARINE TSTM WIND 3 N KEY BISCAYNE        25.73N 80.16W
05/20/2022  M49 MPH          MIAMI-DADE         FL   MESONET

            CORRECTS PREVIOUS MARINE TSTM WIND REPORT
            FROM 3 N KEY BISCAYNE. THE UNIVERSITY OF
            MIAMI ROSENSTIEL SCHOOL OF MARINE AND
            ATMOSPHERIC SCIENCES REPORTED A WIND GUST OF
            49 MPH/43 KT AT 1:59 AM FROM MARINE
            THUNDERSTORMS MOVING ASHORE.

0210 AM     MARINE TSTM WIND 6 SSE PRINCETON         25.43N 80.35W
05/20/2022  M50 MPH          MIAMI-DADE         FL   MESONET

            MESONET STATION XTKY TURKEY POINT REPORTED A
            50 MPH/43 KT WIND GUST AT 2:10 AM FROM
            MARINE THUNDERSTORMS. STATION ELEVATION: 65
            FT.

0608 PM     FLOOD            SAWGRASS MILLS MAL      26.15N 80.32W
05/20/2022                   BROWARD            FL   PUBLIC

            SOCIAL MEDIA REPORT OF SIGNIFICANT FLOODING
            AT SAWGRASS MILLS MALL. PICTURES SHOW A
            STALLED CAR IN THE PARKING LOT WITH WATER UP
            TO THE TOP OF THE TIRE. TIME ESTIMATION
            BASED ON TWEET IS 6:08PM.

&&
Special weather statement, May 21, 12:39 AM EDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Miami FL
1239 AM EDT Sat May 21 2022

FLZ075-210515-
Mainland Monroe FL-
1239 AM EDT Sat May 21 2022

...Strong thunderstorms will impact portions of southern Mainland
Monroe County through 115 AM EDT...

At 1238 AM EDT, National Weather Service meteorologists were
tracking strong thunderstorms capable of producing a waterspout over
the Gulf waters along a line extending from 20 miles west of
Northwest Cape Sable to East Cape Sable. Movement was north at 25
mph.

HAZARD...Waterspouts, winds in excess of 40 mph, and pea size hail.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects. Minor damage to outdoor
         objects is possible.

Locations impacted include...
Northwest Cape Sable, Middle Cape Sable, Flamingo and Everglades
National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.

Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2512 8117 2521 8125 2532 8123 2537 8120
      2547 8128 2551 8130 2546 8088 2514 8091
      2514 8092 2513 8095 2513 8097 2512 8100
      2513 8105 2512 8107
TIME...MOT...LOC 0438Z 202DEG 24KT 2516 8149 2513 8110

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:18 PM EDTSpecial Marine WarningMFL27 min
May 20, 8:41 PM EDTSpecial Marine WarningMFL49 min
May 20, 9:20 PM EDTSpecial Marine WarningMFL38 min
May 21, 12:21 AM EDTSpecial Marine WarningMFL50 min
May 21, 12:39 AM EDTSpecial Weather StatementMFLMonroe36 min

Nearby

Rip Current Statements in Florida, 2022Every rip current statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.